Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 4, 2000, 7:18 AM EDT for Vinton County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2000, 7:18 AM EDT (11:18 UTC)
- Expired
- Sep 4, 2000, 7:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Vinton County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 041119 SVRCRW OHC163-041145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 718 AM EDT MON SEP 4 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VINTON COUNTY IN OHIO... * UNTIL 745 AM EDT... * AT 711 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF MCARTHUR...MOVING EAST AT 40 MPH. R * SOME LOCATIONS IN THE WARNING AREA INCLUDE...LAKE HOPE STATE PARK. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:05 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Sep 4, 3:05 AM EDT, 4 hours 13 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-041530- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 305 AM EDT MON SEP 04 2000 INDIANA MCC NOT VERY IMPRESSIVE AT THIS TIME AND RUNNING INTO DRY H85 THETA E FEED AND MEAN NORTHERLY FLOW. THIS SHOULD KEEP WORST OF IT TO THE WEST...WITH SOUTHWESTERN COUNTIES JUST GETTING CLIPPED FIRST THING THIS MORNING. OTHER THUNDERSTORMS FORMING ON NORTH SIDE OF THIS COMPLEX...THOSE IN NORTHWEST OHIO ON OUTFLOW OF WEAKENING BOW IN EASTERN INDIANA. 6Z MESO ANALYSIS ALSO COLD MAIN FRONT IN SOUTHEAST MICHIGAN WITH LOW ON IT JUST NORTH OF DETROIT. MESO LOW IDENTIFIED IN NORTHEAST INDIANA WITH OUTFLOW BOUNDARY EXTENDING SOUTH...THEN ARCING SOUTHWEST FROM IT. SURFACE TROUGH ALONG SOUTH SHORE OF LAKE ERIE...BASICALLY BROAD AREA OF LOW PRESSURE IN WARM SECTOR WITH VARIOUS BOUNDARIES. WILL USE ANYTIME WORDING IN NORTHERN AND WESTERN ZONES AND LATER TIMING FARTHER SOUTH AND EAST. FRONT SHOULD JUST BE ENTERING FORECAST AREA LATE TODAY. PROBABLY STILL ACTIVITY AROUND SOUTHERN AND EASTERN SECTIONS EARLY TONIGHT. UNDERCUTTING BEHIND FRONT CHARACTERIZED BY HIGH RH IN THE LOW LEVELS SO PLENTY OF SC TONIGHT AND CU TUESDAY. THERE'S EVEN HINT FOR SHOWER POSSIBILITY SOUTHERN MOUNTAINS TUESDAY. MUCH DRIER AND VERY COOL AIR THEN INFILTRATES UNDER COVER OF DARKNESS TUESDAY NIGHT FOR SEASON'S FIRST TASTE OF AUTUMN. NUMBERS LOOK LOW ON POPS SOME AREAS TODAY OTHERWISE MOSTLY MINOR TWEAKING. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/TRM
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.